Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 104, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 19, 2023, 6:47 PM EDT for 4 counties in Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2023, 6:47 PM EDT (22:47 UTC)
- Expired
- Sep 19, 2023, 7:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:23 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 19, 3:23 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Miami FL 323 PM EDT Tue Sep 19 2023 ...New LONG TERM... .SHORT TERM... (Rest of today through Wednesday) Issued at 1225 PM EDT Tue Sep 19 2023 A stalled boundary separates a moist airmass over southern Florida from drier air over northern Florida. The boundary extends over the Atlantic to a parent area of low pressure over the Great Lakes and eastern Canada. As the parent low advances north and east, the boundary will drift north allowing the deeper moisture to become well-entrenched over much of Florida by mid-week. Very broad high pressure will attempt to build in, particularly at the mid-levels with the deamplification of the longwave trough that has persisted over the eastern United States. Sea breezes are expected to develop daily with plenty of moisture to support shower and thunderstorm activity over land during the afternoon and evening and a land breeze to help keep activity going over the local waters during the overnights and early mornings. Maximum temperatures will be in the upper 80s to lower 90s across the region with heat index values reaching into the triple digits. Overnight low temperatures will dip into the 70s though some portions of the Atlantic coast will remain near 80. The largest relief in temperatures at times could be from rain- cooled air in the evenings/early overnights. The lack of flow to support quick storm motions means that the risk of excessive rainfall continues to exist. The large amount of coverage forecast between today and Wednesday will require monitoring rainfall trends in case flooding develops or we reach sufficient saturation to bring a Flood Watch into consideration. Current forecast trends favor the higher accumulations over Southwest Florida but those vulnerable urban sections of Southeast Florida are also in play for excessive rainfall. && .LONG TERM... (Wednesday night through next Monday) Issued at 323 PM EDT Tue Sep 19 2023 As subtropical ridging builds and establishes its position over the far southern U.S. and Mexico regions, troughing will be enhanced over the eastern Seaboard towards the end of the week and into the weekend. A low pressure center will develop in response to the deepening trough likely in the nearshore western Atlantic waters near Georgia and the Carolinas by week's end. This low could become cut off and thus progress very slowly northwards through the weekend. Since the low will be off to the north and east of our area, the flow pattern will set up such that drier air gets filtered in across the Florida Peninsula and this would decrease the widespread potential for convective showers and thunderstorms Friday-Sunday. However, the northerly flow will lead to cooler temperatures aloft with 500mb temps approximately between -9 to -11C, which could bring the potential for a few near severe or marginally severe storms over the weekend. Mid-level lapse rates are anticipated to be weak as instability will be largely favored in the low levels, but if there is enough clearing then storms could grow quickly. Nonetheless, expect less widespread convection for Fri-Sun with PoPs down to the 50-60% in general for those days. The pattern for early next week to end the forecast period becomes much more uncertain, but overall it looks to remain active as guidance hints at flow shifting back out of the south and bringing increased moisture return. Temperatures for the period are expected to be in the upper 80s to low 90s for highs across the region and low to mid 70s for lows. && .AVIATION... (18Z TAFS) Issued at 1225 PM EDT Tue Sep 19 2023 Intermittent periods of sub-VFR as showers and thunderstorms could impact terminals through the period. Convective focus will shift inland though some cells could remain near the terminals with the slow storm motion. Short-fused AMDs will likely be necessary for IFR/LIFR at directly-impacted terminals. && .MARINE... Issued at 1225 PM EDT Tue Sep 19 2023 A moderate easterly wind regime is anticipated to prevail through the middle of the week with wave heights forecast to remain generally at or below 3 feet. A substantive coverage of convective activity, including both showers and thunderstorms, is forecast to persist through the week and potentially in the upcoming weekend. && .BEACHES... Issued at 1225 PM EDT Tue Sep 19 2023 Although the residual NE swell is gradually subsiding over the area, an elevated risk of rip currents is likely to persist for the Atlantic beaches through the mid-week as easterly flow becomes established. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 89 76 87 / 60 80 60 80 West Kendall 76 90 75 89 / 50 80 60 80 Opa-Locka 77 89 76 88 / 50 80 60 80 Homestead 77 88 76 88 / 60 80 60 80 Fort Lauderdale 77 88 76 86 / 60 80 70 80 N Ft Lauderdale 77 88 76 87 / 60 80 70 80 Pembroke Pines 77 88 76 87 / 50 80 60 80 West Palm Beach 76 88 74 86 / 60 80 70 80 Boca Raton 77 89 76 87 / 60 80 70 80 Naples 76 91 75 90 / 50 80 50 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Wednesday evening for FLZ168. AM...None. GM...None. && SHORT TERM...RAG LONG TERM....Redman AVIATION...RAG
Hazardous weather outlook, Sep 19, 3:32 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 332 PM EDT Tue Sep 19 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 201945- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 332 PM EDT Tue Sep 19 2023 ...Numerous Thunderstorms This Afternoon and Evening... ...Localized Flooding Possible - Metropolitan East Coast... ...Palm Beaches: High Rip Current Risk... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...This afternoon and tonight. Thunderstorms: Scattered to numerous thunderstorms will likely develop this afternoon into the early evening hours. The strongest thunderstorms could contain gusty winds and heavy downpours. Flooding: Heavy downpours from thunderstorms could cause localized flooding, particularly along recently soaked urban metropolitan regions. Heat: Heat indices peaking around 100 to 105 degrees will be observed across many locations today. Rip Currents: A high risk for rip currents will persist across the Palm Beaches today, with a moderate risk for the Broward beaches. Waterspouts: Isolated waterspout activity is possible over the local waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous showers and thunderstorms will be possible each afternoon into next week. The strongest thunderstorms could contain heavy downpours and gusty winds. Peak heat indices will continue to be into the 100 to 105 range through much of the upcoming week. The rip current risk will remain high across the Palm Beaches into early next week. Broward and Miami-Dade beaches will also see elevated, and potentially high, rip current risks into early portions of this upcoming week. Towards the end of the week, there is potential for severe thunderstorm development in association with an upper low developing over the Gulf of Mexico. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Sep 19, 4:03 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Miami FL
403 PM EDT Tue Sep 19 2023
FLZ063-066-192030-
Hendry FL-Glades FL-
403 PM EDT Tue Sep 19 2023
...A strong thunderstorm will impact portions of northeastern Hendry
and south central Glades Counties through 430 PM EDT...
At 402 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Moore Haven, moving north at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moore Haven, Montura and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2693 8100 2689 8100 2688 8097 2664 8103
2665 8129 2694 8130
TIME...MOT...LOC 2002Z 191DEG 8KT 2676 8116
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
GRLocal storm report, Sep 19, 4:21 PM EDT, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
421 PM EDT Tue Sep 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Waterspout 7 SE Palm Beach 26.64N 79.95W
09/19/2023 AMZ650 FL Trained Spotter
ASOS observer at Palm Beach International
Airport (PBI) reports waterspout offshore at
4:12 PM. Location estimated from radar.
&&
NCSpecial weather statement, Sep 19, 4:40 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Miami FL
440 PM EDT Tue Sep 19 2023
FLZ066-067-070-071-192115-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
440 PM EDT Tue Sep 19 2023
...A strong thunderstorm will impact portions of central Collier,
southeastern Hendry, northern Broward and southwestern Palm Beach
Counties through 515 PM EDT...
At 440 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress Seminole Reservation, or 28
miles southeast of Montura. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ave Maria, Golden Gate Estates, Rotenberger Wildlife Refuge,
Miccosukee Service Plaza, Hendry Correctional, Big Cypress Seminole
Reservation, Miccosukee Indian Reservation, Big Corkscrew Island,
Orangetree, Big Cypress National Preserve, South Blocks Golde,
Sunniland, Fakahatchee Strand State Preserve, Picayune Strand State
Forest, Bunker Hill, Intersection I-75 And Everglades Blvd, Miles
City and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2611 8073 2603 8108 2600 8159 2636 8157
2648 8084 2633 8064
TIME...MOT...LOC 2040Z 157DEG 4KT 2629 8089
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GRSpecial weather statement, Sep 19, 5:15 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Miami FL
515 PM EDT Tue Sep 19 2023
FLZ066-067-069>071-192145-
Inland Broward County FL-Coastal Collier County FL-Hendry FL-
Inland Collier County FL-Inland Palm Beach County FL-
515 PM EDT Tue Sep 19 2023
...A strong thunderstorm will impact portions of Collier,
southeastern Hendry, northern Broward and southwestern Palm Beach
Counties through 545 PM EDT...
At 515 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Miccosukee Indian Reservation, or 32 miles
south of Montura, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Orangetree, Copeland,
Hendry Correctional, Holey Land Wildlife Refuge, Big Cypress National
Preserve, Miccosukee Indian Reservation, Big Corkscrew Island, Royal
Palm Hammock, Rotenberger Wildlife Refuge, Miccosukee Service Plaza,
Big Cypress Seminole Reservation, West Toll Gate On Alligator Alley,
Fakahatchee Strand State Preserve, Bunker Hill, West Broward Rec.
Area On Alligator Alley, Intersection I-75 And Everglades Blvd and
Miles City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2611 8072 2590 8107 2599 8159 2614 8166
2635 8161 2650 8151 2652 8081 2633 8064
TIME...MOT...LOC 2115Z 195DEG 8KT 2621 8092
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GRSpecial weather statement, Sep 19, 5:48 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Miami FL
548 PM EDT Tue Sep 19 2023
FLZ070-071-073-075-192215-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
548 PM EDT Tue Sep 19 2023
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe, northern Miami-Dade and southern
Broward Counties through 615 PM EDT...
At 548 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress National Preserve, or 16 miles
east of Chokoloskee, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Big Cypress National Preserve and Dade-Collier Training Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2574 8084 2579 8123 2609 8124 2613 8079
TIME...MOT...LOC 2148Z 226DEG 14KT 2589 8111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GRSpecial weather statement, Sep 19, 6:17 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Miami FL
617 PM EDT Tue Sep 19 2023
FLZ066-069>071-073-075-192245-
Inland Broward County FL-Coastal Collier County FL-Hendry FL-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
617 PM EDT Tue Sep 19 2023
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe, northern Miami-Dade and southern
Broward Counties through 645 PM EDT...
At 616 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Dade-Collier Training Airport, or 28 miles
east of Chokoloskee, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Loop Road Ee Center, Big Cypress National Preserve, Fortymile Bend,
Dade-Collier Training Airport, Miccosukee Indian Reservation,
Miccosukee Service Plaza, Everglades National Park and West Broward
Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2576 8130 2627 8088 2605 8054 2578 8073
2556 8096
TIME...MOT...LOC 2216Z 296DEG 27KT 2594 8092
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GRThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:09 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Sep 19, 1:02 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Sep 19, 1:41 PM EDT | Special Weather Statement | MFL | Martin | 34 min |
| Sep 19, 2:44 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Sep 19, 3:00 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Sep 19, 4:03 PM EDT | Special Weather Statement | MFL | Glades | 27 min |
| Sep 19, 4:17 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 28 min |
| Sep 19, 4:21 PM EDT | Special Marine Warning | MFL | 24 min | |
| Sep 19, 4:40 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
| Sep 19, 5:15 PM EDT | Special Weather Statement | MFL | Collier | 30 min |
| Sep 19, 5:48 PM EDT | Special Weather Statement | MFL | Monroe | 27 min |
| Sep 19, 6:17 PM EDT | Special Weather Statement | MFL | Monroe | 28 min |
| Sep 19, 7:07 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 38 min |
| Sep 19, 7:44 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.